Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 201, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2025, 4:38 PM CDT for Crawford County, Franklin County, Missouri. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2025, 4:38 PM CDT (21:38 UTC)
- Expired
- Aug 18, 2025, 5:30 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO
The radar
The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:05 PM CDT | TSTM WND DMG | 3 Nw Sullivan, MO | Multiple trees down along Spring Bluff Rd and Hwy 185. |
| Aug 18, 5:05 PM CDT | TSTM WND DMG | Sullivan, MO | 8 inch tree limb down along Karen Ann Circle. |
| Aug 18, 5:08 PM CDT | TSTM WND DMG | Sullivan, MO | 10-12 inch diameter tree limb down along George Street. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WUUS53 KLSX 182138 SVRLSX MOC055-071-182230- /O.NEW.KLSX.SV.W.0201.250818T2138Z-250818T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 438 PM CDT Mon Aug 18 2025 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... North Central Crawford County in east central Missouri... Southwestern Franklin County in east central Missouri... * Until 530 PM CDT. * At 438 PM CDT, a severe thunderstorm was located 7 miles north of Bourbon, moving east at 10 mph. HAZARD...60 mph wind gusts and small hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Sullivan, St. Cloud and Japan. This includes Interstate 44 in Missouri near exit 225. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter inside a well-built structure and stay away from windows. This storm is capable of producing damaging winds. && LAT...LON 3833 9137 3835 9115 3815 9116 3821 9137 TIME...MOT...LOC 2137Z 275DEG 10KT 3824 9130 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Pfahler
4 follow-up statements
244
WWUS53 KLSX 182142
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
442 PM CDT Mon Aug 18 2025
MOC055-071-182230-
/O.CON.KLSX.SV.W.0201.000000T0000Z-250818T2230Z/
Crawford MO-Franklin MO-
442 PM CDT Mon Aug 18 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTH CENTRAL CRAWFORD AND SOUTHWESTERN FRANKLIN COUNTIES...
At 442 PM CDT, a severe thunderstorm was located 7 miles north of
Bourbon, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Sullivan, St. Cloud and Japan.
This includes Interstate 44 in Missouri near exit 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3833 9137 3835 9115 3815 9116 3821 9137
TIME...MOT...LOC 2138Z 275DEG 10KT 3824 9129
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler199
WWUS53 KLSX 182159
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
459 PM CDT Mon Aug 18 2025
MOC055-071-182230-
/O.CON.KLSX.SV.W.0201.000000T0000Z-250818T2230Z/
Crawford MO-Franklin MO-
459 PM CDT Mon Aug 18 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTH CENTRAL CRAWFORD AND SOUTHWESTERN FRANKLIN COUNTIES...
At 459 PM CDT, a severe thunderstorm was located 6 miles north of
Bourbon, or near Sullivan, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Sullivan, St. Cloud and Japan.
This includes Interstate 44 in Missouri between exits 225 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3832 9137 3832 9115 3815 9116 3821 9137
TIME...MOT...LOC 2142Z 278DEG 9KT 3824 9130
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler270
WWUS53 KLSX 182213
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
513 PM CDT Mon Aug 18 2025
MOC055-071-182230-
/O.CON.KLSX.SV.W.0201.000000T0000Z-250818T2230Z/
Crawford MO-Franklin MO-
513 PM CDT Mon Aug 18 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTH CENTRAL CRAWFORD AND SOUTHWESTERN FRANKLIN COUNTIES...
At 513 PM CDT, a severe thunderstorm was located over Bourbon,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Sullivan and St. Cloud.
This includes Interstate 44 in Missouri between exits 225 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3820 9126 3824 9126 3824 9115 3815 9116
3818 9126
TIME...MOT...LOC 2159Z 289DEG 7KT 3819 9124
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler392
WWUS53 KLSX 182220
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
520 PM CDT Mon Aug 18 2025
MOC055-071-182230-
/O.EXP.KLSX.SV.W.0201.000000T0000Z-250818T2230Z/
Crawford MO-Franklin MO-
520 PM CDT Mon Aug 18 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 530 PM CDT FOR NORTH
CENTRAL CRAWFORD AND SOUTHWESTERN FRANKLIN COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.
&&
LAT...LON 3820 9126 3824 9126 3824 9115 3815 9116
3818 9126
TIME...MOT...LOC 2213Z 289DEG 7KT 3818 9120
$$
PfahlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:52 PM CDT, 1 hour 46 minutes earlier. Its key messages:
- Periods of scattered showers and thunderstorms are forecast through Tuesday evening. Thunderstorms through this evening and again tomorrow afternoon will be capable of isolated damaging wind gusts.
- Our recent stretch of heat breaks after tomorrow, with more seasonable weather forecast through the weekend.
Area forecast discussion, Aug 18, 2:52 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
252 PM CDT Mon Aug 18 2025
.KEY MESSAGES...
- Periods of scattered showers and thunderstorms are forecast
through Tuesday evening. Thunderstorms through this evening and
again tomorrow afternoon will be capable of isolated damaging
wind gusts.
- Our recent stretch of heat breaks after tomorrow, with more
seasonable weather forecast through the weekend.
&&
.SHORT TERM... (Through Late Tuesday Night)
Issued at 251 PM CDT Mon Aug 18 2025
Air mass thunderstorms have formed across portions of central and
southeastern Missouri beneath the center of the upper-level ridge
responsible for our recent heat. Temperatures have warmed into the
90s for a vast majority of the CWA, with many readings showing mid
to upper 90s. These temperatures paired with dew points generally in
the mid 70s have pushed heat index values once again into the 105-
110 range and SBCAPE to values of at least 3,000 J/kg. With
temperatures having recently reached convective values and a weak
disturbance meandering through the region, isolated to scattered
convection has developed and is expected to continue through the
early evening. Deep layer shear is nearly non-existent, but DCAPE is
in the 1,000-1,500 J/kg range, with the SPC Microburst composite
currently at 9 or greater (microbursts are "likely"). This leads to
a threat of at least isolated damaging microbursts beneath storms
that can grow tall enough before they collapse.
As instability decreases through the evening, so will the chances
for these air mass thunderstorms. However, a cold front sinking
southward into the region in response to a trough deepening over the
eastern CONUS will serve as the focus for additional scattered
convection as a weak low-level jet ramps up over the Midwest. A bulk
of this convection is expected to stay north of the CWA tonight,
though there is a low chance (30%) that showers and thunderstorms
along the front and/or outflow from earlier convection could impact
areas along and north of I-70 late tonight and early Tuesday
morning.
The front and moreso possible outflow complicate the temperature
forecast for tomorrow. A slower front or weak to no outflow would
allow for another day of dangerous heat on the order of what we've
been seeing lately mainly for areas along and south of I-70. A
quicker front, stronger outflow, and/or convective debris would
inhibit temperatures from warming enough to pose a threat, though
pooling dew points may offset this to an extent. The extension of
the Heat Advisory for portions mainly along and south of I-70
tomorrow errs on the side of caution and leans more toward the first
scenario. Once tonight's convective activity shows its hand,
additional adjustments can be made to the Heat Advisory.
Additional convection is forecast along the front/outflow during
peak heating tomorrow afternoon. With the previously mentioned
points of uncertainty with the location of the effective boundary,
there is a spread in where the focus for storms will be. Northern
solutions favor southeastern Missouri and southwestern Illinois,
while southern solutions point to CI south of the CWA. The going
forecast is a middle ground, with a 30-50% chance for showers and
thunderstorms across far southeastern Missouri and southwestern
Illinois. Shear will once again be meager thanks to weak flow aloft,
leading to single cell storm modes. Steep lapse rates and inverted
"V" soundings will once again lead to a threat of damaging
microburst winds, with the threat for convection diminishing during
the evening.
Elmore
&&
.LONG TERM... (Wednesday through Next Monday)
Issued at 251 PM CDT Mon Aug 18 2025
The upper-level trough will only be deepening across the eastern
CONUS per guidance consensus at the start of the extended forecast
range on Wednesday. This will result in high pressure edging further
into the region at the surface, pushing temperatures down to around
climatological normals (highs in mid 80s, lows in low 60s) for
Wednesday into Thursday.
Both ensemble clusters and deterministic guidance show upper-level
ridging building back into the Midwest Friday and Saturday. While
there is not a strong signal for southerly low to mid-level flow to
accompany this feature, a majority of guidance shows the nose of a
mid-level thermal ridge edging into the Middle Mississippi Valley
from the west. This will produce a slight bump in temperatures at
850 mb, climatologically correlating with warming at the surface.
This is supported by ensemble means that show a brief, subtle warm-
up Friday and Saturday. Temperatures will generally still be around
climatological normals, with NBM-based probabilities maxing out at
45% for highs above 90 for portions of the CWA south of I-70 through
Saturday.
From late Saturday into early next week, guidance consensus is that
a relatively potent upper-level trough will once again dig
equatorward over the eastern CONUS. This will place the Middle
Mississippi Valley beneath strong northwesterly flow that will usher
in an unseasonably cool airmass for Sunday into the early workweek.
Some locations may struggle to get out of the 70s for highs, with
the 75th percentile of ensemble guidance hovering in the upper 70s
to around 80 degrees for a majority of the area.
Elmore
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1247 PM CDT Mon Aug 18 2025
While most of the TAFs for the local terminals show dry and VFR
flight conditions through the period, there will be a low chance
for thunderstorms at times at all local terminals. The first
chance is this afternoon and evening when airmass thunderstorms
are forecast across the region. Given these storms do not have a
focused forcing mechanism, where and when they form relative to
the TAF sites is highly uncertain. Any storms forming on or near
local terminals will be capable of heavy rainfall and gusty
outflow winds. The next chance will be tonight as outflow from a
thunderstorm complex north of the region moves southward. The
greatest chance for impacts is at KUIN, though there is a low
chance that the outflow and associated impacts can make it further
south to the other local terminals. Depending on what happens
tonight, an additional rounds of storms is forecast for portions
of the area tomorrow afternoon, though they might form well south
of the local terminals.
Elmore
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Audrain MO-Boone
MO-Callaway MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Monroe
MO-Montgomery MO-Pike MO-Ralls MO-Shelby MO.
Heat Advisory until 8 PM CDT Tuesday for Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Madison MO-
Moniteau MO-Osage MO-Reynolds MO-Saint Charles MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Heat Advisory until 8 PM CDT this evening for Adams IL-Brown IL-
Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL-
Pike IL.
Heat Advisory until 8 PM CDT Tuesday for Bond IL-Clinton IL-
Fayette IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 18, 2:59 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 259 PM CDT Mon Aug 18 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-192000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 259 PM CDT Mon Aug 18 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. A Heat Advisory remains in effect through this evening. Isolated thunderstorms are expected through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat and humidity continue for parts of the area on Tuesday. Thunderstorms are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Elmore
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:57 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 32 min |
| Aug 18, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 44 min |
| Aug 18, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.